MAUDE Adverse Event Report: AESCULAP AG ATR.GRASPER DOUBLE ACTION 420MM; HANDHELD PRODUCTS & LIGATION

AESCULAP AG ATR.GRASPER DOUBLE ACTION 420MM; HANDHELD PRODUCTS & LIGATION
Model Number PL049R
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/31/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to aesculap inc.That a atr.Grasper double action 420mm (part # pl049r) was used during a gynecologic laparoscopy procedure performed on (b)(6) 2022.According to the complainant, during the procedure, the laparoscopic grasper broke and a fragment detached into the patient.The broken piece was retrieved from the patient, and then the procedure was continued without further issue.The complaint device has not been returned to the manufacturer for evaluation.No patient injury was reported as a result of this event.
 
Additional Manufacturer Narrative
Uf/importer report # (b)(4).Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
Investigation complete.
 
Additional Manufacturer Narrative
Manufacturing site evaluation: the device was not returned to the manufacturer for physical evaluation.Additionally, no on-site evaluation of the unit was performed and no parts were returned for failure analysis.Therefore, the investigation was not able to confirm a device issue that could be associated with the reported event.Due to the fact that no lot number was provided, a review of the device history records for the complained device is not possible.A definitive conclusion regarding the complaint incident cannot be reached without a physical examination of the complaint device.

Brand Name
ATR.GRASPER DOUBLE ACTION 420MM
Common Device Name
HANDHELD PRODUCTS & LIGATION
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key15546321
Report Number2916714-2022-00105
Device Sequence Number5684645
Product Code GEI
UDI-Device Identifier04038653335695
UDI-Public4038653335695
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/14/2023
Report Date (Section F) 10/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPL049R
Device Catalogue NumberPL049R
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date09/16/2022
Event Location Hospital
Date Report to Manufacturer09/16/2022
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/05/2022
Supplement Report FDA Received Date04/14/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age47 YR
Patient SexFemale
Date Report Sent to FDA10/05/2022